Alert archive / Colorado / Fire Weather Watches in 2021

Fire Weather Watch 26, NWS Pueblo, CO

December 4, 20214 counties in Colorado

NWS Pueblo, CO issued this fire weather watch at Dec 4, 2021, 3:45 AM MST for 4 counties in Colorado. It took effect at Dec 5, 2021, 9:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 4, 2021, 3:45 AM MST (10:45 UTC)
In effect from
Dec 5, 2021, 9:00 AM MST
Expired
Dec 4, 2021, 2:40 PM MST
In force
Issued by
NWS Pueblo, CO

Counties Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 78 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.8 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2021-12-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2021-12-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2312 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

968 
WWUS85 KPUB 041045
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
345 AM MST Sat Dec 4 2021

...A Fire Weather Watch has been issued from Sunday morning
through Sunday afternoon for gusty winds and low relative humidity
for fire weather zones 222, 228, 229 and 230 which includes
Fremont, Pueblo, Huerfano and western Las Animas Counties...

COZ222-228>230-050245-
/O.NEW.KPUB.FW.A.0026.211205T1600Z-211206T0000Z/
Fremont County Including Canon City/Howard/Texas Creek-
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
345 AM MST Sat Dec 4 2021

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 222...228...229 AND 230...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in
effect from Sunday morning through Sunday afternoon.

* Affected Area...Fire Weather Zones 222...228...229 and 230.

* Winds...Northwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Conditions will be favorable for rapid rates of fire
  growth and spread. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
1 follow-up statement
521 
WWUS85 KPUB 042140
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
240 PM MST Sat Dec 4 2021

...A Red Flag Warning has been issued from Sunday morning through
Sunday afternoon for gusty winds and low relative humidity for 
fire weather zones 222, 228, 229 and 230 which includes Fremont, 
Pueblo, Huerfano and western Las Animas Counties...

COZ222-228>230-051345-
/O.UPG.KPUB.FW.A.0026.211205T1600Z-211206T0000Z/
/O.NEW.KPUB.FW.W.0047.211205T1600Z-211206T0000Z/
Fremont County Including Canon City/Howard/Texas Creek-
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
240 PM MST Sat Dec 4 2021

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 5 PM MST SUNDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
222...228...229 AND 230...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 9 AM to 5 PM MST Sunday. The Fire Weather Watch is no
longer in effect.

* Affected Area...Fire Weather Zones 222...228...229 and 230.

* Winds...West 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this fire weather watch went out at Dec 3, 10:43 PM MST, 5 hours 2 minutes earlier.

Area forecast discussion, Dec 3, 10:43 PM MST, 5 hours 2 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1043 PM MST Fri Dec 3 2021

.SHORT TERM...(This evening through Saturday)
Issued at 239 PM MST Fri Dec 3 2021

Dry and quiet weather is anticipated to persis through the rest of
today and into this weekend mostly zonal flow aloft dominates the
region and keeps us in warm conditions. Behind the front that passed
earlier today temperatures will still remain well above seasonal
averages, climbing into the high-50s to low-60s. Conditions will be
dry and winds will weaken into this evening, becoming light and
variable overnight over the majority of our area. Earlier guidance
suggested the possibility of some thickening cloud decks over parts
of the plains, depending on the amount of available moisture, but
newer trends suggest lower confidence in this, although a few high
clouds will likely drift by. Given the decreases in the cloud cover
forecast, low temperatures for tonight have been lowered
accordingly, especially over the mountain valleys and higher
terrain.

Saturday will likely look similar to today, with some energy coming
into the Great Basin area but not quite impacting our region by the
end of the day, although the flow aloft does begin to get a bit more
unsettled. High temperatures will be just a few degrees lower, with
50s expected over the entire area. Dry conditions will persist, and
winds will be stronger over the plains, with SE gusts reaching 15-20
mph in some places during the afternoon.

.LONG TERM...(Saturday night through Friday)
Issued at 239 PM MST Fri Dec 3 2021

Vigorous upper wave races from the nrn Rockies Sat night into the
upper midwest by early Mon morning, with system driving a fairly
sharp surface cold front through Colorado during the day on Sun.
Models seem to have converged somewhat on timing of the frontal
passage, with most pointing toward a mid-afternoon Sun fropa on
the plains and a switch to gusty n-ne winds along and east of the
mountains into Sun evening. Given afternoon passage, suspect most
sites will see a moderate rise in max temps versus Sat, especially
areas along and south of the Arkansas River. Much cooler readings
then expected area-wide on Mon, as clouds gradually increase ahead
of next wave diving into the Great Basin.

Still some model differences regarding strength of the incoming
system, as GFS/GEFS camp looks slightly deeper/stronger than
ECMWF/EPS family, though main message of most solutions is for a
weakening, progressive trough moving quickly through the region
Mon night/Tue. Snow will spread across the Continental Divide
early Mon evening, and a few snow showers will develop across the
remaining mountains and interior valleys after midnight as
vertical motion slowly increases. Mountains along the Continental
Divide should see accumulating snow with this system through Tue,
first guess would be 3-6 inch storm totals, though that may need
some fine tuning as system approaches. Precip amounts over
interior valleys, eastern mountains, I-25 corridor and the plains
look light, with mainly snow showers/flurries Tue and perhaps an
inch or two over the higher peaks of the Sangres and Pikes Peak by
Tue evening.

Northwest upper flow then develops across the area Wed/Thu,
leading to a few snow showers over the central mountains, while
lower elevations see dry conditions with a gradual warming trend.
New upper trough develops over the wrn U.S. Thu/Fri, then tracks
across CO Fri/Sat. Still plenty of uncertainty regarding track and
strength of this system, though most model solutions, at least at
this point, show an encouraging amount of snow over the
Continental Divide, and accumulating snow across even lower
elevations.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1037 PM MST Fri Dec 3 2021

VFR conditions with dry weather are expected to continue across
the TAF sites this forecast period. Winds will generally be on the
lighter side.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...GARBEROGLIO
LONG TERM...PETERSEN
AVIATION...RODRIGUEZ
Hazardous weather outlook, Dec 3, 5:46 AM MST, 21 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
546 AM MST Fri Dec 3 2021

COZ058>089-093>099-041300-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
546 AM MST Fri Dec 3 2021

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Accumulating snow can be expected along and west of the Continental
Divide Monday and Tuesday, with scattered snow and rain showers
possible across the rest of the higher terrain through the eastern
Plains.

Another round of mainly mountain snowfall will be possible later
Wednesday and Thursday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

31/23

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 2:40 PM MSTRed Flag WarningPUBCostilla, Crowley, Custer, El Paso, Fremont, Huerfano and 5 more26 hr

Nearby

Fire Weather Watches in Colorado, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.